Hey gang -
I've been lifting heavy for about a year now and I'm wondering if by chance I'm naturally increasing my testosterone to the point of causing noticeable side effects. I ask because I've noticed some changes in my body that, if I were a man (or more accurately, a pubescent teen boy), would point to just that, but because I'm a woman, I'm having a hard time finding much on it (other than talking about injecting testosterone or steroids, which is not what I'm doing). I've Googled this but can only find articles about testosterone supplementation during menopause and female-male transgender procedures, and almost nothing about a natural increase so I haven't been able to get the answers I'm looking for. I'm by no means inexperienced so this isn't just a nervous post from an ignorant female, so before you say "for the millionth time, lifting heavy won't make you bulky", please read on.
For the last few months I've been noticing that I sweat a LOT more (like embarrassing amounts), have trouble sleeping, have an increase in sex drive, I get irritable and aggressive easier (almost to point of feeling 'predatory' - sorry, that's the best word to describe the feeling) and I've been breaking out on my upper back/shoulders and face with deep acne (almost like cysts), also getting sores/zits on my scalp and have to pluck dark/hard hairs almost daily from my face and other areas. Sorry, gross, but I do kind of feel like a monster!
My build has always been on the more athletic/dense side (I've never been accused of being skinny) so I do tend to put muscle on easier than, say, the average woman. I haven't lost a pound of weight (frustrating!) but I've seen an enormous visual change in my body. I'm by no means a freak of nature but I am definitely more muscular than most other 150-lb 5'4" females.
So...I guess my question is this: is it possible that I've increased my testosterone so much that it's created some unwanted side effects? If so, do I just live with it? Is there anything that I should be concerned about? I mean, I'll take the increased muscle mass but what's the point of looking better if I'm covered with boils, right??? LOL I was thinking that maybe the acne/cysts were from whey protein since I found out a few months ago that I'm lactose intolerant (dairy can cause skin problems for me), but I use whey isolate which doesn't have lactose, and I eat very clean so diet shouldn't be it. Also, as far as the back/shoulder zits, I work out with a sport bra and although I have long hair, it is up off my skin for at least 90% of my waking moments so please don't say it's sweat causing the skin problems. I also shower a LOT.